Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 118, NWS Charleston, SC

July 21, 2016Beaufort County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 21, 2016, 4:53 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2016, 4:53 PM EDT (20:53 UTC)
Expired
Jul 21, 2016, 6:00 PM EDT
In force
67 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Beaufort County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 5:04 PM EDTHAIL 1.251 Wsw Ashepoo, SCA SPOTTER REPORTS HAIL LARGER THAN QUARTERS AND A FEW THE SIZE OF GOLF BALLS THAT COVERED A BACKYARD PORCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1413 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

519 
WUUS52 KCHS 212053
SVRCHS
SCC013-029-212200-
/O.NEW.KCHS.SV.W.0118.160721T2053Z-160721T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 600 PM EDT

* AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  SOUTHEAST OF WALTERBORO...MOVING WEST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BEAUFORT...WALTERBORO...YEMASSEE...SHELDON...HENDERSONVILLE...WHITE
  HALL...RITTER AND ASHEPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3264 8041 3244 8074 3270 8084 3271 8083
      3272 8085 3287 8091 3288 8055
TIME...MOT...LOC 2053Z 079DEG 9KT 3270 8052 

HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
189 
WWUS52 KCHS 212107
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT THU JUL 21 2016

SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
507 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...

AT 507 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF WALTERBORO...MOVING WEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...WALTERBORO...YEMASSEE...SHELDON...HENDERSONVILLE...
WHITE HALL...RITTER AND ASHEPOO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3264 8041 3244 8074 3270 8084 3271 8083
      3272 8085 3287 8091 3288 8055
TIME...MOT...LOC 2107Z 080DEG 8KT 3270 8055 

HAIL...<.75IN
WIND...60MPH
 
$$
402 
WWUS52 KCHS 212123
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT THU JUL 21 2016

SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
523 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...

AT 523 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
YEMASSEE...MOVING WEST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...YEMASSEE...ASHEPOO...RITTER...SHELDON...HENDERSONVILLE...
WHITE HALL AND BEAUFORT MARINE CORPS AIR STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3264 8042 3244 8074 3270 8084 3271 8083
      3272 8085 3287 8091 3287 8063
TIME...MOT...LOC 2123Z 079DEG 9KT 3269 8060 

HAIL...<.75IN
WIND...60MPH
 
$$
847 
WWUS52 KCHS 212140
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
540 PM EDT THU JUL 21 2016

SCC013-029-212200-
/O.CON.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
540 PM EDT THU JUL 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR BEAUFORT AND COLLETON COUNTIES...

AT 540 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF BEAUFORT TO 9 MILES NORTH OF
YEMASSEE...MOVING WEST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BEAUFORT...YEMASSEE...SHELDON...HENDERSONVILLE...WHITE HALL...
BEAUFORT MARINE CORPS AIR STATION...GARDENS CORNER AND GREEN POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3244 8074 3270 8084 3271 8083 3272 8085
      3287 8091 3286 8070 3258 8051
TIME...MOT...LOC 2140Z 101DEG 12KT 3257 8069 3283 8083 

HAIL...<.75IN
WIND...60MPH
 
$$
005 
WWUS52 KCHS 212157
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT THU JUL 21 2016

SCC013-029-212207-
/O.EXP.KCHS.SV.W.0118.000000T0000Z-160721T2200Z/
BEAUFORT SC-COLLETON SC-
557 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR BEAUFORT AND COLLETON COUNTIES
WILL EXPIRE AT 600 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3244 8074 3270 8084 3271 8083 3272 8085
      3287 8091 3286 8070 3258 8051
TIME...MOT...LOC 2156Z 079DEG 9KT 3257 8069 3283 8083 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:11 PM EDT, 42 minutes earlier.

Area forecast discussion, Jul 21, 4:11 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
411 PM EDT THU JUL 21 2016

.SYNOPSIS...
Slightly drier high pressure will briefly build in from the
north tonight. Atlantic high pressure will rebuild over the
weekend while an inland trough prevails.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The combination of the sea breeze and a shortwave is generating
showers and thunderstorms this afternoon, with the highest
coverage and the strongest storms across the Charleston Tri-county
area. SPC mesoscale analysis indicates SBCAPEs approaching 4,000
J/kg across southeast GA and PWATs ranging from 1.75-2". Even with
all of this energy and moisture in that part of the forecast area,
storms have remained limited to the above mentioned area. This is
probably due to the shortwave reaching this area first and
boundary interaction allowing these storms to persist and new ones
to generate. Light low and mid level winds are causing slow storm
motions, which could lead to locally heavy rainfall and the
potential for localized flooding. There are large variation in
DCAPEs across our area. The highest amounts are 1,200 J/kg across
parts of the Charleston Tri-county and the southernmost counties
in our forecast area. The lowest amounts are along the SC/GA
border with around 600 J/kg. This is probably resulting from cloud
cover that persisted in those locations most of the day, which
kept temperatures and instability lower. Regardless, damaging wind
gusts are the main hazard with severe thunderstorms into the early
evening. Small hail is also possible in the strongest storms.

Showers and thunderstorms will diminish as the evening progresses,
resulting from drier conditions building into our area from the
north. Some showers could linger near the Altamaha River, but the
probabilities of this occuring are low. Models also hint that some
light/shallow fog is possible around daybreak, especially where
it rained. But skies also will need to clear out. It's too early
to know how this will play out, so we opted to not include this in
the current forecast. Lows will be in the mid 70s inland and
closer to 80 at the beaches.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A mid/upper lvl ridge of high pressure will extend across the
southeastern United States this weekend, supporting a dry northerly
wind and considerably less shower/thunderstorm coverage. However,
given substantial sfc heating we can not rule out a few showers
and/or thunderstorms over inland areas of southeast Georgia Friday
and Saturday afternoon. An isolated shower and/or thunderstorm will
also be possible along a seabreeze. By Sunday, a slight chance of
showers and/or thunderstorms will be possible for most areas given
the vicinity of an inland sfc trough over the Midlands and a
slightly more active seabreeze. In general, afternoon highs will
peak in the low/mid 90s away on Friday and Saturday, then mid/upper
90s on Sunday. These temps along with sfc dewpts in the lower 70s
could support heat index values around 105 Saturday and especially
Sunday, but conditions should remain below Heat Advisory criteria.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
The upper ridge gradually breaks down and a more progressive
pattern develops in the long term period. Meanwhile Atlantic high
pressure maintains its control over the area. A more typical late
July pattern is expected though rain chances could be slightly
higher Tuesday into Wednesday due to a weak front approaching from
the north. Highs will generally be in the 90s with maximum heat
indices 105-108F across southeast GA.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
18Z TAFs: Showers and thunderstorms will continue through early
this evening. Radar trends indicate KCHS is likely to see brief
flight restrictions resulting from TSRA, possibly through about
21Z. Convection will end by late this evening. However, computer
models hint that MVFR is possible in fog that may develop before
daybreak. This will be highly dependent on rainfall in the area
and clearing skies. Given the variations in all of these factors,
we opted to not include mention of this in the current TAFs.

Extended Aviation Outlook: Brief flight restrictions are possible
with showers/thunderstorms, mainly Sunday and Monday. Otherwise, VFR
conditions are expected at both CHS and SAV terminals.

&&

.MARINE...
Tonight...A weak pressure gradient across the waters will lead to
southeast winds generally 10 kt or less. Seas will range from 2-3
ft. Some 4 footers are possible in AMZ374 beyond 40 nm.

Friday through Tuesday: Atlantic high pressure will dominate the
waters this weekend into early next week while a sfc trough develops
inland. The setup will favor a southerly wind between 10-15 kt over
most waters. Occasional surges will occur up to 15-20 kt, primarily
along the coast each afternoon with a sea breeze circulation and
over nearshore Atlantic waters at night due to nocturnal jetting.
Seas will range between 1-3 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JRL
AVIATION...
MARINE...
Hazardous weather outlook, Jul 21, 3:33 AM EDT, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
333 AM EDT THU JUL 21 2016

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-221000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
333 AM EDT THU JUL 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS WITH DAMAGING
WINDS AND LARGE HAIL ARE POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 21, 12:01 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1201 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     3 NNE STILLWELL         32.42N  81.22W
07/20/2016                   EFFINGHAM          GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TREE DOWN ON UNION SPRINGS
            RD. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1600655

JMC
Special weather statement, Jul 21, 2:03 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
203 PM EDT THU JUL 21 2016

SCZ050-211845-
CHARLESTON SC-
203 PM EDT THU JUL 21 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GARRIS LANDING...OR 13 MILES NORTHEAST OF
MOUNT PLEASANT...MOVING SOUTH AT 5 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH AND UP TO PENNY SIZED HAIL.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
MOUNT PLEASANT...ISLE OF PALMS...SULLIVAN'S ISLAND...AWENDAW...BULL
ISLAND...GARRIS LANDING...MOUNT PLEASANT REGIONAL AIRPORT AND MOUNT
PLEASANT TOWNE CENTRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.

&&

LAT...LON 3288 7955 3274 7982 3275 7988 3292 7982
      3295 7977 3299 7977 3302 7973 3299 7952
TIME...MOT...LOC 1802Z 005DEG 6KT 3295 7971

DPB
Special weather statement, Jul 21, 2:58 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT THU JUL 21 2016

SCZ043-044-211945-
DORCHESTER SC-INLAND COLLETON SC-
258 PM EDT THU JUL 21 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES UNTIL 345 PM EDT...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DORCHESTER...OR 7 MILES NORTHWEST OF GIVHANS
FERRY STATE PARK...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH...UP TO PENNY SIZED HAIL AND
           EXCESSIVE CLOUD TO GROUND LIGHTNING.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. MINOR HAIL DAMAGE TO PLANTS...
           TREES AND CROPS IS POSSIBLE. DAMAGE TO WINDSHIELDS IS
           UNLIKELY. ALL OUTDOOR ACTIVITIES SHOULD CEASE. MOVE
           INDOORS IMMEDIATELY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... SAINT
GEORGE...INDIAN FIELD...DORCHESTER...ST. GEORGE...HARLEYVILLE...
REEVESVILLE AND CANADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3327 8047 3327 8045 3326 8043 3327 8039
      3326 8037 3321 8033 3294 8055 3320 8071
      3329 8049
TIME...MOT...LOC 1858Z 319DEG 7KT 3314 8043
Local storm report, Jul 21, 3:08 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
308 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             WANDO                   32.93N  79.83W
07/21/2016  E0.70 INCH       BERKELEY           SC   SOCIAL MEDIA

            TWITTER REPORT OF DIME SIZE HAIL IN WANDO

&&

EVENT NUMBER CHS1600656

CB
Local storm report, Jul 21, 4:18 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     5 NNE INDIAN FIELD      33.29N  80.51W
07/21/2016                   DORCHESTER         SC   LAW ENFORCEMENT

            SC STATE HWY PATROL REPORTS A TREE DOWN ACROSS THE
            ROADWAY NEAR THE INTERCHANGE OF I26 AND US HWY 15

&&

EVENT NUMBER CHS1600657

CB
Special weather statement, Jul 21, 4:44 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT THU JUL 21 2016

SCZ043-048-049-212130-
INLAND COLLETON SC-BEAUFORT SC-COASTAL COLLETON SC-
444 PM EDT THU JUL 21 2016

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT AND COLLETON
COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHEPOO...OR 16 MILES NORTHWEST OF EDISTO
BEACH...MOVING SOUTHWEST AT 10 MPH.

  HAZARD...STRONG WINDS 45 TO 55 MPH.

  IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
BEAUFORT...PORT ROYAL...ASHEPOO...SHELDON...BEAUFORT MARINE CORPS AIR
STATION...GARDENS CORNER...LADYS ISLAND AND BENNETTS POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3276 8044 3273 8045 3271 8042 3267 8042
      3265 8039 3261 8043 3261 8039 3257 8039
      3255 8042 3254 8041 3231 8064 3265 8084
      3279 8047
TIME...MOT...LOC 2043Z 052DEG 9KT 3268 8048

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 9:59 AM EDTSpecial Marine WarningCHS61 min
Jul 21, 10:45 AM EDTSpecial Marine WarningCHS60 min
Jul 21, 2:03 PM EDTSpecial Weather StatementCHSCharleston42 min
Jul 21, 2:12 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston63 min
Jul 21, 2:15 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester60 min
Jul 21, 2:58 PM EDTSpecial Weather StatementCHSDorchester47 min
Jul 21, 3:13 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester48 min
Jul 21, 3:15 PM EDTSpecial Marine WarningCHS90 min
Jul 21, 3:22 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester68 min
Jul 21, 4:44 PM EDTSpecial Weather StatementCHSBeaufort46 min
Jul 21, 5:36 PM EDTSpecial Weather StatementCHSJasper39 min
Jul 21, 6:00 PM EDTSpecial Weather StatementCHSJasper45 min
Jul 21, 7:09 PM EDTSpecial Weather StatementCHSHampton51 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.